MAUDE Adverse Event Report: STATSURE DIAGNOSTIC SYSTEMS QUANTISAL; ORAL FLUID COLLECTION DEVICE

STATSURE DIAGNOSTIC SYSTEMS QUANTISAL; ORAL FLUID COLLECTION DEVICE
Model Number QS-0025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Blister (4537)
Date of Event 08/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 07-aug-2023, it was reported that the inside of a patient's mouth developed blisters both inside and out of the mouth.This occurred 1 day after use of an oral fluid collection device.Upon observation, a medical provider noted that the patient's ailment appeared to be fever blisters.As a result, the patient was prescribed medicated mouthwash to help with the pain.There were no noted issues or anomalies during the oral fluid collection process, and the collection site was unaware of any patient allergies.Three attempts for additional information have been made.No response has yet been received.
 
Additional Manufacturer Narrative
A review of the batch record for the affected kit lot (ek20987) found that there were no noted deviations or anomalies noted during the manufacturing of this lot.This lot was also confirmed to be within its established shelf life at the time of use.A historical search of complaints and quality incidents found no other incidents related to lot ek20987.Lot ek20987 was made using stem/pad lots 21110008 and 21110064.A total of (b)(4) units for lot 21110008 were manufactured in october 2021, and a total of (b)(4) units were manufactured in november 2021.There are no remaining quantities for either lot on site.In addition to ek20987, we determined that stem/pad lots 21110008 and 21110064 were also part of 6 additional quantisal kit lots.The manufacturer (statsure diagnostic systems) was contacted to inquire as to whether any anomalies were observed during the manufacturing process of the impacted lots.Statsure was able to confirm that no anomalies were observed.In 2020, cytotoxicity and intracutaneous (intradermal) reactivity testing for quantisal was performed.The test results showed that quantisal is safe when used according to the device's intended purpose and that the overall risk for biological safety is acceptable.The product met the requirements of iso 10993-1:2009.In 2021, maximization testing for four quantisal lots was performed.The study was performed according to iso 10993-10 guidelines.Both the stem & pad of the quantisal lots provided were extracted in saline and cottonseed oil.Thereafter, 34 guinea pigs were tested and exposed intra-dermally to the quantisal extracts.All animals were observed for adverse reactions.No sensitization reactions were observed in test animals.Materials utilized for quantisal are generally recognized as safe.The swab that comes in contact with the patient is comprised of untreated cellulose and the stem is polypropylene.

Brand Name
QUANTISAL
Common Device Name
ORAL FLUID COLLECTION DEVICE
Manufacturer (Section D)
STATSURE DIAGNOSTIC SYSTEMS
1337 east 9 street
brooklyn NY 92121
Manufacturer (Section G)
STATSURE DIAGNOSTICS
1337 east 9th street
brooklyn 11230
Manufacturer Contact
mo bodner
1337 east 9 street
brooklyn, NY 92121
9174174489
MDR Report Key17676612
Report Number3008264082-2023-00001
Device Sequence Number17971628
Product Code PJD
UDI-Device Identifier00840937105078
UDI-Public00840937105078
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K942435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberQS-0025
Device Catalogue NumberQS-0025
Device Lot NumberEK20987
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Initial Report FDA Received Date09/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale